Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2001, 8:02 PM EDT for Bulloch County, Jenkins County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 8:02 PM EDT (00:02 UTC)
- Expired
- Jun 3, 2001, 8:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
Counties Bulloch County, GA, Jenkins County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:20 PM EDT | Thunderstorm Wind 50 E | Statesboro, GA | Trees and power lines down countywide. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2740 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 040002 SVRCHS GAC031-165-040030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 802 PM EDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JENKINS COUNTY IN EAST CENTRAL GEORGIA. EXTREME NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA. * UNTIL 830 PM EDT. * AT 801 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF BUTTS...OR ABOUT 7 MILES EAST OF SWAINSBORO...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. THIS STORM HAS HAD A HISTORY OF LARGE HAIL. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3270 8222 3254 8220 3253 8184 3276 8187 EVT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 2:30 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 PM EDT SUN JUN 3 2001 MAY HAVE ISOLD CONVECTION LTR THIS AFTN. WILL LV MENTION OF POPS OUT OF FCST TNGT...THINKING THAT ANY ISOLD CONVECTION WHICH DVLPS WILL DMNSH RPDLY WITH LOSS OF DAYTIME HTG...AS WK FNTL BNDRY RMNS TO THE N. MOCLR SKIES TNGT WITH LOWS FM THE UPR 60S WELL INLAND TO THE LWR AND MID 70S ON THE IMMEDIATE CST. WM TEMPS EXPECTED FOR MON WITH MID 90S INLAND TO ARND 90 ON THE CST...AND SW WINDS...EXCEPT S ALG CST AS A SEABREEZE DVLPS FOR MON...WITH WEAKER PRES GRAD. WDLY SCT CONVECTION ANTICIPATED MON AFTN WITH ANY TSRA/SHRA DMNSHG RPDLY WITH LOSS OF DAYTIME HTG. WILL NOT MENTION POPS FOR THE 3RD PD OR MON NGT. MODELS SHOW AMS MSTR INCRG FM THE SW AS A MDT LOW LVL FLOW DVLPS ACRS THE CNTRL GLFMX. THIS MSTR GRDLY WORKS INTO THE RGN FM THE SW...ARND THE ERN PERIPHERY THE UPR RDG...MAINLY ON TUE. WILL HAVE CHC POPS ACRS WRN GA PART FA FOR TUE AFTN AND EVE...OTRW SLGT CHC POPS DURG THE AFTN AND EVE FOR RMNDR. WILL HAVE CHC AFTN/EVE POPS ACRS ENTIRE FA FOR WED AND THU WITH AMPLE AMS MSTR IN PLACE AND INFLUENCE FM SERIES OF UPR IMPLS. ALSO...ADD LOW LVL FORCING FOR THU WITH H8 JET MOVG ACRS REGION LATE WED NGT THRU THU AND CONVERGENCE AHD OF APCHG CDFNT. CDFNT MOVES THRU THU NGT WITH DRIER AIR FILTERING ACRS RGN. WILL NOT HAVE POPS IN FCST FRI THRU SUN ALG WITH COOLER TEMPS...WITH UPR TROF ACRS THE ERN STS. HIGHS SHUD BE IN THE 80S WITH LOWS MOSTLY IN THE 60S DURG THIS TIME FRAME. MARINE...SW-S WINDS 15 KT OR LESS AND SEAS 4 FT OR LESS THROUGH TUE AS HIGH PRES RIDGE RMNS JUST S OF WATERS. NXT FNT APCHS WED WITH LOW LVL JET MOVG ACRS WATERS WED NGT INTO THU. WILL HAVE SCA PSBLTYS MENTIONED IN EXTDD WED NGT THRU THU NGT. FNT WILL MOVE ACRS WATERS THU NGT WITH NW-N FLOW TO ENSUE. FCSTID = 22 CHS 71 93 72 90 / 5 20 5 20 SAV 70 94 71 90 /> 10 20 10 20 CHL 75 93 72 90 / 5 20 5 20 NBC 71 93 72 90 / 5 20 5 20 RBW 70 94 70 91 / 5 20 10 20 .CHS... GA...NONE. SC...NONE. JAC/MJR
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:43 PM EDT | Severe Thunderstorm Warning | CHS | Bryan | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.